Alert archive / Texas / Flash Flood Warnings in 2023
Flash Flood Warning 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 26, 2023, 9:01 PM CDT for Leon County, Robertson County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2023, 9:01 PM CDT (02:01 UTC)
- Expired
- Apr 27, 2023, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Leon County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 140 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 9:10 PM CDT | FLASH FLOOD | 1 Ene Leona, TX | DELAYED REPORT: SEVERAL FLOODED ROADS REPORTED THROUGHOUT THE COUNTY, ESPECIALLY NEAR LEONA. CULVERT DAMAGES ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
742
WGUS54 KFWD 270201
FFWFWD
TXC289-395-270500-
/O.NEW.KFWD.FF.W.0009.230427T0201Z-230427T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
901 PM CDT Wed Apr 26 2023
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Leon County in central Texas...
Central Robertson County in central Texas...
* Until midnight CDT.
* At 901 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across Leon and Robertson counties. Between 1 and 3
inches of rain have fallen. Another 1 to 2 inches of rain is
possible through 11 pm. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets, and underpasses as well as other
poor drainage and low lying areas.
* Some locations that will experience flash flooding include...
Buffalo, Franklin, Centerville, Fort Boggy State Park, Camp Creek
Lake, Lake Limestone, Twin Oak Reservoir, Corinth, Jewett, Hilltop
Lakes, Redland, Normangee, Marquez, Leona, Robbins, Flynn, Ridge,
Seale, Easterly and Bald Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3096 9632 3100 9669 3119 9666 3136 9632
3138 9632 3144 9617 3150 9574 3149 9573
3147 9573 3146 9575 3146 9573 3133 9571
3111 9580 3111 9594
FLASH FLOOD...RADAR INDICATED
$$
TR.921 follow-up statement
670
WGUS74 KFWD 270451
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
1151 PM CDT Wed Apr 26 2023
TXC289-395-270501-
/O.EXP.KFWD.FF.W.0009.000000T0000Z-230427T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Leon TX-Robertson TX-
1151 PM CDT Wed Apr 26 2023
...FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT CDT TONIGHT FOR LEON
AND CENTRAL ROBERTSON COUNTIES...
The heaviest rainfall has ended across the warned area. However,
additional light rain over the next two hours may continue to run
off and cause flooding of streams and creeks as well as other low
lying and poor drainage areas. Please continue to heed remaining
road closures.
LAT...LON 3096 9632 3100 9669 3119 9666 3136 9632
3138 9632 3144 9617 3150 9574 3149 9573
3147 9573 3146 9575 3146 9573 3133 9571
3111 9580 3111 9594
$$
StalleyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 6:44 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 26, 6:44 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 644 PM CDT Wed Apr 26 2023 ...New Aviation, Short Term... .SHORT TERM... /NEW/ Update: Severe storms are ongoing across Central Texas. Giant hail, tornadoes and damaging wind gusts will remain a threat through the rest of the evening and early the early night. The main change from the previous discussion was to shift the threat for severe weather south of the immediate I-20 corridor. Although there are a few isolated storms north of I-20, the main threat would be small hail and lightning. For Central Texas, the threat for giant hail will continue shifting eastward as the storms gradually grow upscale. As the storms congeal into a complex of storms, expect the threat to transition into a damaging wind and wind-blown large hail. Embedded tornadoes will also be possible within any bowing segments of the line. The threat for severe weather will shift east and southeast of our region tonight as a cold front pushes through the region. An elevated storm or two cannot be ruled out tomorrow as the parent mid-level shortwave moves overhead. Steep mid-level lapse rates may lead to a few instances of small hail, but the overall severe weather potential tomorrow will remain low. Hernandez Previous Discussion: /Severe Weather Today/ An episode of significant severe weather will materialize this afternoon. North and Central Texas residents should be prepared for large hail, damaging winds and a few tornadoes. In addition, there will be a heightened flash flooding threat late this afternoon across eastern portions of Central Texas and East Texas. A cluster of elevated sub-severe storms continues moving eastward across North Texas, leading to a continued threat for hail and gusty winds along and north of the warm front. The warm front generally resides along the I-20 corridor, evident by the southerly component of the winds south of the front and easterly/northeasterly winds north of the front. Although the front is generally along the I-20 corridor, much of the region continues to experience a fairly good amount of SBCIN in the wake of earlier showers and storms as well as the dense cloud cover in place. As we approach the afternoon, the initial area to watch for rapid thunderstorm development will be along/south of I20 and west of US-281. Visible imagery is depicting partial clearing is ongoing with temperatures approaching 80s degrees. With afternoon heating and MLCAPE expected to exceed 2500 J/Kg, any thunderstorm that develops will be capable of producing large hail that may approach or exceed baseball size. Given that the storms south of the warm front are likely to be surface based, not only will there be a significant hail threat, but the tornado threat will also increase as the storms move eastward. Surface southeasterly winds veering with height will result in classic right-turning hodographs, with a strong tornado or two not out of the question this afternoon/early evening. Additional convective development is expected along the true front as it moves southward late this afternoon. Initial thunderstorm development will likely be supercellular with a large to very large hail threat continuing. Tornadoes and damaging winds will continue to pose a threat south of the I-20 corridor, generally across southern portions of North Texas and into Central Texas. As the supercells move eastward, the expectation is for upscale growth into a complex of thunderstorms. There will be a transition to mainly a damaging wind threat along with wind-driven large hail. Sufficient 0-3km shear will be in place to mention the potential for quick tornadoes along any north/south oriented segment of the line of storms. As if that wasn't enough, torrential rainfall may lead to flash flooding, especially across eastern portions of Central Texas and East Texas. Antecedent conditions will lead to rapid runoff of any precipitation, and with latest HREF PMM depicting isolated areas of 5" of rain, it's important to remain vigilant of flooded areas this evening and tonight. If you come up on any flooded roads, TURN AROUND DON'T DROWN! The bulk of the convection should be exiting our region by around midnight. In doing so, the threat for severe weather will shift away from the entire region. A few elevated storms cannot be ruled out as far North as North Texas around/after midnight. Although some small hail cannot be ruled out, the overall severe weather threat will remain low. Dry and cooler air will filter in tomorrow, keeping temperatures in the upper 60s to mid 70s throughout the region. Winds will be out of the northwest generally between 20-25. Thursday night will be fairly cool across the region with upper 40s to lower 50s expected. Hernandez && .LONG TERM... /Issued 221 PM CDT Wed Apr 26 2023/ /Friday Onward/ After today's weather maker and tomorrow's brief reprieve, another threat for strong to severe storms will present itself on Friday. A potent shortwave trough will be digging southeastward through the day on Friday, leading to rapid northward mass response. Enough moisture should be in place for thunderstorms to develop along the leading edge of a rapidly moving cold front through the afternoon. At this time, the main threat Friday afternoon appears to be large hail and damaging winds. Given the parent mid-level low will lag behind the main surface feature, a few additional showers and storms will be early Saturday morning. The overall severe weather threat will remain low given a lack of appreciable instability/shear. Saturday will remain fairly cool with highs in the 60s areawide and northerly winds throughout much of the day. A warm-up trend will commence on Sunday as mid-level ridging moves overhead. Temperatures as we start the new work-week will range from the mid 70s/80s to widespread mid 80s by Wednesday. Southerly winds will persist each day, generally between 15-20 mph with no precipitation expected through at least the latter half of next week. Hernandez && .AVIATION... /NEW/ /00Z TAFs/ Concerns...Destructive storms are ongoing across Central Texas. Storms will continue to impact KACT through the next few hours. The main area of convection has moved away from North Texas TAF sites, but a few lingering rain showers will be possible through around 02Z in North Texas. Across Central Texas, KACT remains under another threat for severe weather at around 7:30 pm before the threat moves off to the east. MVFR continues to impact the region, with IFR expected to develop closer to midnight areawide. The IFR will persist through much of the night before gradually lifting around sunrise. By noon tomorrow, VFR is expected as northerly winds persist. Winds tomorrow will be out of the north/northwest generally between 10-15 knots. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 57 70 52 81 55 / 70 5 0 40 70 Waco 58 72 51 81 55 / 90 5 0 30 70 Paris 57 68 48 76 56 / 80 30 5 20 70 Denton 54 68 47 79 51 / 70 5 0 40 70 McKinney 56 68 49 78 54 / 80 10 0 30 70 Dallas 59 70 52 80 55 / 80 5 0 40 70 Terrell 59 70 50 79 56 / 90 20 0 30 70 Corsicana 60 72 52 81 58 / 100 20 0 30 70 Temple 57 75 52 84 55 / 80 5 0 30 70 Mineral Wells 53 71 50 83 51 / 50 0 0 40 60 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 26, 7:35 PM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 735 PM CDT Wed Apr 26 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-280000- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 735 PM CDT Wed Apr 26 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. The severe weather threat will continue into tonight across portions of Central Texas with storms capable of large hail, damaging winds, and tornadoes. Additionally, locally heavy rainfall may result in flash flooding, especially across eastern Central Texas and East Texas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An isolated storm or two will be possible Thursday morning across eastern portions of North and Central Texas. Cannot rule out small hail with the strongest storms. Another cold front arrives late Friday with scattered thunderstorms possible along and ahead of the front. Some severe weather will be possible, mainly across Central Texas with hail and damaging winds as the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely in Central Texas this evening.
In the hours before
Local storm report, Apr 26, 8:05 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
805 PM CDT WED APR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 9 WNW JEWETT 31.41N 96.28W
04/26/2023 M1.75 INCH LIMESTONE TX AMATEUR RADIO
&&
MBLocal storm report, Apr 26, 8:18 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
818 PM CDT WED APR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 7 W JEWETT 31.38N 96.27W
04/26/2023 M2.00 INCH LEON TX EMERGENCY MNGR
&&
MBSpecial weather statement, Apr 26, 8:19 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
819 PM CDT Wed Apr 26 2023
TXZ119-270145-
Dallas TX-
819 PM CDT Wed Apr 26 2023
...A strong thunderstorm will impact portions of southern Dallas
County through 845 PM CDT...
At 819 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cedar Hill, moving northeast at 25 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Dallas, Irving, Grand Prairie, Desoto, Cedar Hill, Duncanville,
Lancaster, Balch Springs, University Park, Glenn Heights, Red Oak,
Highland Park, Hutchins, Cockrell Hill, Ovilla, Cedar Hill State
Park, Dallas Love Field, Joe Pool Lake and Mountain Creek Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3272 9661 3254 9680 3255 9702 3256 9704
3261 9704 3288 9688
TIME...MOT...LOC 0119Z 213DEG 21KT 3258 9693
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
92Local storm report, Apr 26, 8:27 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
827 PM CDT WED APR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLASH FLOOD 9 NW JEWETT 31.45N 96.27W
04/26/2023 LIMESTONE TX AMATEUR RADIO
NEAR FM 39 AT FM 1512.
&&
MBSpecial weather statement, Apr 26, 8:40 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
840 PM CDT Wed Apr 26 2023
TXZ119-270215-
Dallas TX-
840 PM CDT Wed Apr 26 2023
...A strong thunderstorm will impact portions of eastern Dallas
County through 915 PM CDT...
At 840 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dallas, moving northeast at 30 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Dallas, Garland, Mesquite, Richardson, Rowlett, Wylie, Lancaster,
Balch Springs, University Park, Sachse, Highland Park, Hutchins,
Cockrell Hill, Sunnyvale, White Rock Lake, Buckingham and Lake Ray
Hubbard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3299 9661 3298 9652 3279 9652 3261 9676
3274 9692 3299 9670
TIME...MOT...LOC 0140Z 222DEG 28KT 3274 9678
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
92Local storm report, Apr 26, 8:50 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
850 PM CDT WED APR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL 3 NE TEMPLE 31.14N 97.33W
04/26/2023 E1.75 INCH BELL TX AMATEUR RADIO
QUARTER TO GOLF BALL SIZED HAIL NEAR I-35 AT
LOOP 363.
&&
MBThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 54 min |
| Apr 26, 7:07 PM CDT | Tornado Warning | FWD | Limestone | 38 min |
| Apr 26, 7:20 PM CDT | Areal Flood Advisory | FWD | Hill, Limestone, McLennan | 3 hr |
| Apr 26, 7:36 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Leon, Limestone | 54 min |
| Apr 26, 7:41 PM CDT | Areal Flood Advisory | FWD | Bell, Falls, Limestone | 3 hr |
| Apr 26, 7:47 PM CDT | Areal Flood Advisory | FWD | Limestone | 3 hr |
| Apr 26, 7:57 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell | 63 min |
| Apr 26, 8:02 PM CDT | Flash Flood Warning | FWD | Falls, Limestone, McLennan | 3 hr |
| Apr 26, 8:07 PM CDT | River Flood Warning | FWD | Limestone | 19 hr |
| Apr 26, 8:08 PM CDT | River Flood Warning | FWD | Dallas | 29 hr |
| Apr 26, 8:08 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 62 hr |
| Apr 26, 8:19 PM CDT | Special Weather Statement | FWD | Dallas | 26 min |
| Apr 26, 8:30 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 60 min |
| Apr 26, 8:39 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Limestone, Robertson | 66 min |
| Apr 26, 8:40 PM CDT | Special Weather Statement | FWD | Dallas | 35 min |
| Apr 26, 8:45 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam | 60 min |
| Apr 26, 9:18 PM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Apr 26, 9:35 PM CDT | Special Weather Statement | FWD | Hunt | 25 min |
| Apr 26, 10:03 PM CDT | Special Weather Statement | FWD | Fannin | 27 min |
| Apr 26, 10:40 PM CDT | Special Weather Statement | FWD | Lamar | 35 min |
| Apr 26, 10:48 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 42 min |
| Apr 26, 11:19 PM CDT | Areal Flood Advisory | FWD | Milam | 3 hr |
| Apr 26, 11:47 PM CDT | Special Weather Statement | FWD | Milam | 28 min |
Nearby
Flash Flood Warnings in Texas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.